Logo

Vitamin E acetate could be the cause of lung illness for people vaping

U.S. health officials is focusing on vitamin E acetate as cause of vaping lung injuries. The chemical is used as an additive or thickening agent in some vaping products.

Health investigators collected bronchoalveolar lavage fluid samples. Officials tested the samples for a variety of substances, including mineral oils, plant oils, diluent terpenes, cannabinoids, and nicotine, as well as a common component of lung secretions.Vitamin E acetate was found in all lung fluid samples tested from injured vapers. While it is used in supplements and skin creams and does not seem to cause harm when swallowed or used topically, previous research suggests that inhaling vitamin E acetate might impair people’s lung function.

science-laboratory

There have been 2,051 confirmed and probable cases of the illnesses, dubbed EVALI, across 49 states, Washington, D.C., and the U.S. Virgin Islands. There were also 40 deaths linked to this. The testing also detected nicotine in 16 of 26 samples. Any notable levels of plant oils was not detected at patients. Health officials continue to urge the public to avoid vaping. Dr. Anne Schuchat, the principal deputy director of the US Centers for Disease Control and Prevention said this dicovery is a breakthrough in the agency's investigation, although more tests are necessary. CDC's Dr. James Pirkle described vitamin E acetate as "enormously sticky" when it goes into the lungs.

(c) RoundNews.com - news around the world